Comptes Rendus
Geometry/Differential topology
The projective plane, J-holomorphic curves and Desarguesʼ theorem
Comptes Rendus. Mathématique, Volume 351 (2013) no. 23-24, pp. 915-920.

By a theorem of Gromov, for an almost complex structure J on CP2 tamed by the standard symplectic structure, the J-holomorphic curves representing the positive generator of homology form a projective plane. We show that this satisfies the Theorem of Desargues if and only if J is isomorphic to the standard complex structure. This answers a question of Ghys.

Dʼaprès un théorème dû à Gromov, pour toute structure presque complexe J sur CP2 qui est compatible avec la structure symplectique standard, les courbes J-holomorphes dans la classe du générateur positif de H2(CP2) correspondent à la collection des droites dʼun plan projectif. Nous démontrons que ce plan projectif est arguésien si et seulement si J est isomorphe à la structure complexe standard, répondant ainsi à une question posée par Ghys.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2013.10.022
Siddhartha Gadgil 1

1 Department of Mathematics, Indian Institute of Science, Bangalore 560012, India
@article{CRMATH_2013__351_23-24_915_0,
     author = {Siddhartha Gadgil},
     title = {The projective plane, {\protect\emph{J}-holomorphic} curves and {Desargues'} theorem},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {915--920},
     publisher = {Elsevier},
     volume = {351},
     number = {23-24},
     year = {2013},
     doi = {10.1016/j.crma.2013.10.022},
     language = {en},
}
TY  - JOUR
AU  - Siddhartha Gadgil
TI  - The projective plane, J-holomorphic curves and Desarguesʼ theorem
JO  - Comptes Rendus. Mathématique
PY  - 2013
SP  - 915
EP  - 920
VL  - 351
IS  - 23-24
PB  - Elsevier
DO  - 10.1016/j.crma.2013.10.022
LA  - en
ID  - CRMATH_2013__351_23-24_915_0
ER  - 
%0 Journal Article
%A Siddhartha Gadgil
%T The projective plane, J-holomorphic curves and Desarguesʼ theorem
%J Comptes Rendus. Mathématique
%D 2013
%P 915-920
%V 351
%N 23-24
%I Elsevier
%R 10.1016/j.crma.2013.10.022
%G en
%F CRMATH_2013__351_23-24_915_0
Siddhartha Gadgil. The projective plane, J-holomorphic curves and Desarguesʼ theorem. Comptes Rendus. Mathématique, Volume 351 (2013) no. 23-24, pp. 915-920. doi : 10.1016/j.crma.2013.10.022. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2013.10.022/

[1] E. Artin Geometric Algebra, John Wiley & Sons, Inc., New York, 1988 (Reprint of the 1957 original)

[2] M. Gromov Pseudoholomorphic curves in symplectic manifolds, Invent. Math., Volume 82 (1985) no. 2, pp. 307-347

[3] L. Pontrjagin Über stetige algebraische Körper, Ann. Math. (2), Volume 33 (1932) no. 1, pp. 163-174

Cited by Sources:

Comments - Policy